Medication question

JamieMarc

Member
Joined
Nov 17, 2021
Messages
11
I was just recently diagnosed with fibromyalgia.
I was on duloxetine and venlafaxine for about 3 years for depression prior to my fibromyalgia diagnosis. I titrated off both recently and switched to bupropion. Bupropion, just like the two previous antidepressants, has not been kind to me. My main complaint with it was insomnia, brain zap and very disturbing dreams.
For my fibromyalgia I have been initially prescribed acetaminophen/hydrocodone and tizanidine. The first day on these two new meds I felt like a brand new man and for the first time felt hope. However, that night was the worst night ever. I could not sleep. I had racing thoughts, brain zap, shivering, anxiety and possibly even a very brief seizure.
Bupropion and hydrocodone are not a good combination and contraindicated because bupropion can increase the amount of hydrocodone in the body. So I decided this morning to quit bupropion. I had wanted to stop anyway because of the side effects and now I had a new reason. I am stopping cold turkey since discontinuation syndrome is very rare with bupropion. Also, a great deal of my depression and anxiety were caused by my chronic pain.
My question is has any member had a similar experience with bupropion and an opioid? Also, I welcome any comments whatsoever about bupropion.
 

sunkacola

Moderator
Forum Supporter
Joined
Dec 2, 2016
Messages
1,950
Reason
DX FIBRO
Diagnosis
00/0000
Country
US
I take bupropion myself, and have had no problems with it.
But not everyone has the same reaction to every drug.

What I do know is that taking any opiate medication regularly is extremely likely to cause a dependence on that drug, and that is not a good route to take. While opiate medication is not evil, and at times can be appropriate, it is never a good idea to take it daily, so I hope you will reconsider that.

There are so many other things you can do for yourself if you have fibromyalgia, other than taking medications. I don't mean no one should take meds, but if you do the other things you can do it is very possible that you will be able to cut down significantly on the drugs that you are giving to your system, and avoid possible addiction. I have made a post of my personal advice. Feel free to ask questions if you have any. Try out some of the things there, and give it some time to see if they will help you.
 

JayCS

Extremely helpful member
Forum Supporter
Joined
Sep 5, 2020
Messages
1,272
Reason
DX FIBRO
Diagnosis
02/2020
Country
GE
possibly even a very brief seizure
Hi @JamieMarc, Can't help with your main question, but - dunno if it helps - just wanted to say
I got increased focal seizures from amitriptyline over time and tilidine immediately,
which I was given by my pain docs, who knew I get focal seizures & didn't warn me...
Looked it up, consulted docs & stopped both because of that.
 

JamieMarc

Member
Joined
Nov 17, 2021
Messages
11
Thank you for your response.
I quit the bupropion due to it being contraindicated with hydrocodone with an increased risk of seizure. It's been a rough couple of weeks coming off the antidepressant, but I am finally stabilizing.
 

JayCS

Extremely helpful member
Forum Supporter
Joined
Sep 5, 2020
Messages
1,272
Reason
DX FIBRO
Diagnosis
02/2020
Country
GE
but I am finally stabilizing.
Good on ya. Are you seizure-prone? I'm getting some today from yesterday's Pfizer-jab.
Hadn't heard of that before, but I knew it might be a pandora's box for me...
Now read up that they can, esp, with fever, as that can increase seizures...
(my temperature has gone up from 35,5 to 36,5°C, which shdnt really classify as fever)
 

dolphindora

Member
Joined
Feb 27, 2021
Messages
28
Reason
Undiagnosed
Diagnosis
00/0000
Country
UK
Oh honestly I feel for you with the brain zaps thing as I had those a long long time ago and I don’t think I’ve ever felt so bad not including the Fibro as this is by far the worst. It’s very difficult to describe brain zaps to anyone especially trying to describe the sound that you get in your head every time you move..grim hope I never get that again and hope your’s have subsided.
I only found out what was wrong last year though I knew it would be something long term despite people saying I was probably having spasms. It’s so frustrating when you know it’s more than that.
Anyway I am taking supplements Magnesium Vitamin D drops Eskimo fish oils and Viramin D..have been slowly introducing them and I know for sure the magnesium is helping but not sure about the the other’s yet. The only pain killer I can have is Tramadol which I know is not the best but it does help slightly. I’m very sensible with it though and there are say’s where I only take one and other day’s I take 4-5 if I have a flare up. I cannot take the Gabapentin Co-codamol or Morphine products as allergic so Tramadol is literally the only tablet available to me for now.
I expect you’ll find having to completely adapt your daily life will be a battle in itself but with time you’ll your own norm.
I do mindfulness and gratitude meditation every night and personally it helps slightly also it’s good for your mind to think of things you have to be grateful for such as being able to see or hear or smell or walk. Apparently if you show genuine gratitude you get more things back to be grateful for.
Best of luck and at least you have somewhere to come where people understand and have genuine empathy..
 

JamieMarc

Member
Joined
Nov 17, 2021
Messages
11
I am not seizure prone, but I did have a small seizure while coming off the bupropion while at the same time taking the hydrocodone. It was just the one and thankfully I've had no more. I have discovered that I am hypersensitive to antidepressants. I don't want to take them anymore. I have tried many over the decades and have yet to have any really beneficial experience. Now I am utilizing alternate methods to manage my depression. It's a journey.
 

JamieMarc

Member
Joined
Nov 17, 2021
Messages
11
@dolphindora wow it sounds like you and I share similar experiences and meds. I also added magnesium, omega-3s and was already on vitamin d for deficiency. I also take a b complex. As for my pain, I am taking the ibuprofen prescribed by my doctor. I had not wanted to take that in the past due to potential kidney damage which would be compounded by another medication I take. I do not know if I will stay on the ibuprofen or not. It does not seem to help very much at least not at the dose I am taking. I may try a higher dose after I speak to my doctor. I'm curious but afraid about tramadol. As I mentioned I did take the hydrocodone and it was a horrible experience. At this point, my doctor has upped my diazepam dose which does help with the pain and has zero side effects for me. However, I don't see that as a long-term solution. I have been on diazepam for decades for anxiety disorders, but I don't see it as a long-term solution for pain. I will be moving to the Gulf Coast within the next month or two so for now everything is on hold since I see little point in pursuing help here where I live now only to have to start over again when I move with new specialists.
But I also practice many other things you mentioned including mindfulness meditation, gratitude, relaxation exercises, and of course my faith.
Best of luck to you too and thank you so much for your reply. 😘
 
Top